No Cover Image

Journal article 534 views

Polynomial power-Pareto quantile function models / Yuzhi Cai

Extremes, Volume: 13, Issue: 3, Pages: 291 - 314

Swansea University Author: Yuzhi, Cai

Full text not available from this repository: check for access using links below.

Abstract

In this paper we propose a polynomial power-Pareto quantile function model and a Bayesian method for parameters estimation. We also carried out simulation studies and applied our methodology to real data sets empirically. The results show that a quantile function approach to statistical modelling is...

Full description

Published in: Extremes
ISSN: 1386-1999
Published: Springer 2010
Online Access: Check full text

URI: https://cronfa.swan.ac.uk/Record/cronfa6998
Tags: Add Tag
No Tags, Be the first to tag this record!
Abstract: In this paper we propose a polynomial power-Pareto quantile function model and a Bayesian method for parameters estimation. We also carried out simulation studies and applied our methodology to real data sets empirically. The results show that a quantile function approach to statistical modelling is very flexible due to the properties of quantile functions, and that the combination of a power and a Pareto distribution enables us to model both the main body and the tails of a distribution, even though the mathematical form of the distribution does not exist. Our research also suggests a new approach to studying extreme values based on a whole data set rather than group maximum/minimum or exceedances above/below a proper threshold value.
Keywords: Bayesian methods · Quantile functions ·, Power-Pareto distribution · Simulation · Speed and stopping distance data ·,Wave and surge data
College: School of Management
Issue: 3
Start Page: 291
End Page: 314